What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 9:50 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 9, 9:50 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1150 AM EDT Thu Jun 9 2022
.UPDATE...
Shower and storm coverage has decreased over the last two hours
but is expected to ramp back up throughout the afternoon, PoPs
were nudged up a little to reflect this. Otherwise, no major
updates appear necessary to the forecast.
&&
.PREV DISCUSSION [635 AM EDT]...
.NEAR TERM [Through Tonight]...
With northwest flow established through the mid levels across our
region, small influxes of shortwave vorticity maxima disturbances
are forecast to push southeastward into our area today, with a main
vorticity maxima expected later this afternoon. This will set up
decent forcing for ascent across our area this afternoon and
evening, which will aid in shower and thunderstorm development.
There is still some uncertainty with possible showers and
thunderstorms developing early this morning across SE Alabama and
the Florida Panhandle. Recent runs of the HRRR have really
downplayed the development of these showers and thunderstorms this
morning; however, some shower and thunderstorms have started to
develop across south central Alabama, which could still make it into
the area later this morning. These early morning showers and
thunderstorms will likely only produce brief gusty winds and some
heavy rainfall. The biggest threat today will be the storms in the
afternoon and evening, which are the storms that SPC has given us a
marginal risk for (level 1 of 5). With sufficient daytime heating
later this afternoon, MLCAPE values are currently forecast to be
over 3000 J/Kg across the Florida Panhandle and Big Bend. These
values drop off the farther north you go into SE Alabama and SW
Georgia. On top of the CAPE values, there are also 900-1000 J/Kg of
DCAPE across this same region. Storms will likely become cold pool
dominant later this afternoon and evening given the lack of vertical
wind shear, but with instability levels this high coupled with high
DCAPE values and PW values near 2 inches, thunderstorms that do
develop will likely have strong downbursts. Any strong downbursts
that do develop will likely be able to produce strong to severe
wind gusts.
Outside of the threat for strong thunderstorms this afternoon, high
temperatures today are forecast to be in the low 90s areawide, while
low temperatures are forecast to fall into the low 70s.
.SHORT TERM [Friday Through Saturday]...
Active pattern continues on Friday and Saturday with northwest
flow aloft and a nearby frontal boundary. This will allow for
one or more Mesoscale Convective Complexes to impact the region.
Meanwhile, convection is also likely with the sea-breeze front,
which will remain closer to I-10 given the westerly low-level
flow. PoPs are above climatology each day, up to 60-70 pct.
Isolated severe storms are possible, with damaging winds and
hail. PWATs also increase to around 2 inches, so localized
flooding is possible. Temperatures will be near average.
Along the Gulf Beaches, the rip current risk is forecast to
be high on Saturday with surf heights around 3 ft.
.LONG TERM [Saturday Night Through Thursday]...
Deep layer ridging builds into the region late this weekend
through mid-week. Depending on how the ridge sets up, will
need to monitor any Mesoscale Convective Complexes making a
run at the region. Otherwise, expect PoPs closer to climo
with convection more sea-breeze driven. The main story will
be building heat, with highs well into the 90s next week.
Heat Index values between Monday and Thursday are expected
to be around 100 to around 105 degrees each day. This will
be dangerous to vulnerable populations and those not that
are not acclimated to the heat. The rip current risk is
forecast to remain high on Sunday at the Gulf Beaches.
.AVIATION...
[Through 12Z Friday]
Showers and thunderstorms have developed around DHN,and ABY this
morning, but thus far have not impacted the terminals yet. Expect
the line of storms just moving into Coffee county to possibly
impact DHN in the next hour or two. These shower and
thunderstorms will have the ability to produce brief restrictions
of MVFR to LIFR levels. Outside of these restrictions, all
terminals are expected to remain at VFR levels. The initial wave
of showers and thunderstorms look to dissipate or weaken slightly
before instability builds through the afternoon hours and once
again develop across the region. These showers and thunderstorms
will likely be more robust, with strong wind shifts likely. These
showers and thunderstorms will be able to produce MVFR to LIFR
restrictions once again, but at all terminals through the
afternoon and evening hours. Any thunderstorm activity should
diminish by 03 UTC on Friday where VFR conditions should remain
for the rest of the TAF period.
.MARINE...
Southwest winds will remain elevated in the 15 to 20 knot range
through early next week with a frontal boundary just north of
the coastal waters. This will result in wave heights between
2 and 4 feet. Small Craft Operators Should Exercise Caution.
Showers and thunderstorms will result in locally higher winds
and seas.
.FIRE WEATHER...
Strong westerly transport winds around 15-20 mph today will lead to
high dispersions through the afternoon and early evening hours.
Widespread showers and thunderstorms are forecast today, which will
potentially lead to extreme wind shifts and abrupt gusts of wind
today. Outside of these concerns, there are no other fire weather
concerns today as minimum RH values will be in the upper 50s for
inland locations, and near 70 for coastal areas.
.HYDROLOGY...
Above normal precipitation is expected to continue through
Saturday Night over Southeast AL, the FL Big Bend and
Panhandle, where rainfall amounts may approach 2.5 inches.
Isolated higher amounts around 5 inches are possible in the
FL Panhandle and Big Bend. In addition to flooding of poor
drainage areas, this may result in isolated flash flooding
if the higher amounts fall in a short period of time. For
Sunday through Thursday, precip amounts should be closer to
average, with more typical summertime sea-breeze convection
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 71 91 72 91 / 60 40 60 40 70
Panama City 88 74 88 74 86 / 50 30 50 40 60
Dothan 89 70 91 70 89 / 60 30 50 40 60
Albany 92 71 94 72 92 / 60 30 30 40 60
Valdosta 91 71 91 71 91 / 70 40 40 30 70
Cross City 92 73 90 73 90 / 30 40 70 40 70
Apalachicola 88 75 87 75 86 / 20 40 50 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Oliver
NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF
In the hours before
Special weather statement, Jun 9, 10:22 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1222 PM EDT Thu Jun 9 2022
FLZ012>014-112-091700-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
1222 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northwestern Gulf,
east central Bay and southwestern Calhoun Counties in the Panhandle
of Florida through 100 PM EDT/NOON CDT/...
At 1222 PM EDT/1122 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Callaway, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Cedar Grove, Brannonville, Bay Harbor, College Station and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3013 8565 3026 8562 3026 8532 3005 8533
TIME...MOT...LOC 1622Z 280DEG 12KT 3019 8554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 9, 10:38 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1238 PM EDT Thu Jun 9 2022
FLZ018-019-GAZ159-160-091730-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
1238 PM EDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of northeastern
Jefferson, northern Madison, southwestern Lowndes and southeastern
Brooks Counties through 130 PM EDT...
At 1238 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Quitman to 6 miles southeast
of Monticello. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madison, Lake Park, Greenville, Aucilla, Cherry Lake, Hamburg,
Pinetta, I-75 At Exit 5, Lovett, Nankin, Empress, Hanson and
Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8324 3063 8328 3059 8326 3038 8337
3047 8389 3070 8362 3068 8321
TIME...MOT...LOC 1638Z 274DEG 24KT 3065 8361 3050 8378
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 9, 11:12 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1212 PM CDT Thu Jun 9 2022
ALZ068-FLZ007-009-091800-
Geneva AL-Holmes FL-North Walton FL-
1212 PM CDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of southwestern Geneva,
northwestern Walton and northwestern Holmes Counties through 100 PM
CDT...
At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Florala to near Laurel
Hill. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Paxton, Pond Creek,
Oakwood Hills, Cluster Springs, Gaskin, Alpine Heights, Darlington,
Glendale, New Harmony, Piney Grove, Mossy Head, Caney Creek, Gordon,
Hacoda, Fox Hill, Leonia and Sand Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3099 8619 3116 8619 3099 8588
3070 8621 3071 8628 3077 8639
TIME...MOT...LOC 1712Z 301DEG 21KT 3111 8624 3092 8648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 9, 11:23 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1223 PM CDT Thu Jun 9 2022
FLZ010-012-013-091815-
Inland Bay FL-Calhoun FL-Washington FL-
1223 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern Bay,
northwestern Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 115 PM CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Lynn Haven, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moose Pond, Clarksville, Red Oak, Abe Springs, Fountain, Singer Road,
Saunders, Chipola, Gainer Spring, Bennett, Youngstown, Frink, Porter
Lake and Blountstown Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8558 3053 8511 3033 8513 3037 8554
3038 8556 3038 8558
TIME...MOT...LOC 1723Z 271DEG 26KT 3044 8549
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 9, 11:27 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
127 PM EDT Thu Jun 9 2022
GAZ160-091745-
Lowndes GA-
127 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of south central
Lowndes County through 145 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 8314 3072 8313 3063 8314 3063 8323
3077 8324 3080 8313
TIME...MOT...LOC 1727Z 267DEG 22KT 3071 8316
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 9, 11:41 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Thu Jun 9 2022
FLZ018-019-028-091830-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
141 PM EDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of central Jefferson,
north central Taylor and southwestern Madison Counties through 230 PM
EDT...
At 141 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Monticello to 18 miles
northwest of Perry. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Bird, Iddo, Moseley Hall, Ebb, Lamont, Hopewell, Eridu, Sirmans
and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3040 8341 3019 8351 3024 8390 3041 8380
TIME...MOT...LOC 1741Z 274DEG 19KT 3037 8376 3027 8382
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNG